I am 50 y/o female, an ex-smoker of 25 yrs., I stopped smoking in 2000. I was dx'd with Pulmonary Sarcoid (per biopsy)and Asthma in 2002 and treated with Prednisone and Advair Diskus. Prednisone stated at 30 mg daily and tapered off after 8 months and continued with the Asthma treatment since. February of this year, symptoms of Sarcois re-appeared (major SOB) and prednisone was prescribed at 60mg daily. Hospitalized 4/8-4/11 w/pneumonia, released w/ rx for Levaquin 500mg daily, albuterol/neb 4 x daily. Pred has been tapered to 20mg daily. I still experience SOB, but one of my main concerns is pain in my armpits,and the rib area beneath and between the breast areas and in the general lung area. I have mentioned the pain to my pulmonary doc and he has advised that tenderness is to be expected.....what I experience is beyond tenderness, it's painful. I have had CT's and a mammogram done to be on the safe side and all result returned normal (considering the Sarcoid).
Pain can ensue from sarcoidosis especially if the disease is chronic and has already involved fibrosis of the surrounding areas. However, more common conditions should be considered and ruled out such as musculoskeletal problems or joint problems. These common conditions can usually be treated by rest or with anti-inflammatory medications. Rehabilitation can also help lessen the pain (guided by physical therapist or rehabilitation medicine). Be sure to report to your doctor any other symptoms that you might experience.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.